Louisiana, 2025

High Wind in Louisiana, March 12, 2025

March 12, 2025 · NWS SHV · 1 event in 1 county or zone

A small complex of high-based showers and thunderstorms that were decaying across Southern Jackson and much of Caldwell Parishes in North Central Louisiana produced a heatburst during the late evening and early morning hours on March 12th-13th, which resulted compressed air in the downdraft area of the storm falling to the ground, thus causing a 2-3 degree spike in temperature, a sharp drop in…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A small complex of high-based showers and thunderstorms that were decaying across Southern Jackson and much of Caldwell Parishes in North Central Louisiana produced a heatburst during the late evening and early morning hours on March 12th-13th, which resulted compressed air in the downdraft area of the storm falling to the ground, thus causing a 2-3 degree spike in temperature, a sharp drop in dewpoints and thus relative humidity, across these areas. This heatburst also produced a severe wind gust just behind an attendant outflow boundary that pushed north across the city of Monroe in Ouachita Parish, with a 58 mph wind gust measured at the Monroe Regional Airport well away from the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 12, 8:33 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 12, 8:33 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
933 PM CDT Wed Mar 12 2025

...New UPDATE...

.UPDATE...
Issued at 931 PM CDT Wed Mar 12 2025

In this update, Severe Thunderstorm Watch #29 has been trimmed
back to Deep East Texas into Louisiana to account for the latest
position of the convective cluster. Large hail and damaging winds
remain as a hazard that these storms are capable of producing,
although the latest environmental trends suggest that storm
intensity has peaked. Plentiful lightning hazards will also remain
with this cluster as strikes have occurred 10 to 20 miles ahead of
the heaviest precipitation, so remain cautious/aware with any
nighttime travel. /16/

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 212 PM CDT Wed Mar 12 2025

Well mixed upper 70s and lower 80s at 3pm across our Four-State
area. The SW winds have not dried the air much with mid to upper
50 dew points areawide. Skies are mostly sunny everywhere except
deep east TX and Toledo Bend Country of LA with some stratocu
streeting. Just the last hour or two we see some midlevel
gathering of moisture from Tyler to Terrel on a lead push with
more clouds concentrated around the short wave and TCUs over
Abilene now. The HRRR has continued to trend farther south with
development in the coming hours. The SPC alerted us to this with
the midday day one update extending the Slight Risk down over
more of our TX counties. And accordingly, we have a mention of
severe with the current MCD extending into our TX counties and the
expectation to move eastward this evening into S AR.

The convective development will be quick as heating peaks with
the same severe expectations of mostly large hail as the dominant
threat with a quarter inch of rain for some. The upper level
feature will see a surface reflection a low forming late this
afternoon over our western most fringe of counties. Moisture will
be most useful here with a notable drop in coverage over our I-30
from the past several runs with this system. Skies will become
fair in the wake overnight with lows back in the 50s just about
areawide by daybreak. We will be keeping the S/SW winds into the
long term, so highs too will be back in the low to mid 80s for
Thursday afternoon. Overnight under fair skies to partly cloudy
skies, our lows will range again in the mid to upper 50s. The moon
will be full this second short term night at 1:55 am with a
totally eclipsed "Worm" blood moon, appearing reddish for those
interested as the sun's light picks up on dust in the earth's
atmosphere. This full moon is a big cue for the Spring fish spawn
as we put on bow on whats left of Winter. /24/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 212 PM CDT Wed Mar 12 2025

Friday afternoon will see more sunshine, but morning low clouds
that may hone off a couple of degrees for the high temps which
will be nice as will the start of the weekend. We will have more
low clouds and eventually some rain clouds ahead of our next week
cool front. The core upper low in the pattern will push off the
front range and explode out over the plains, occluding Friday
night. This will end up giving a minor push on Friday with limited
moisture and then again Saturday's daytime heating will develop
more thunderstorms, mainly east of I-49 during the afternoon. The
SPC has continued their day 3 with a Slight Risk for S AR and NE
and central LA. So, good news for more of us as the event energy
is split between two days of heating so to speak. The rest of the
weekend looks very nice with NW winds and a 1022mb surface high
drifting overhead into the next week. We will see winds back to SW
for Monday with more warm temps to start the week and another
chance to get wet overnight Tuesday into Wednesday. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 632 PM CDT Wed Mar 12 2025

For the 13/00Z TAFs, incoming thunderstorms from the west will
begin to impact KTYR and KLFK within an hour or so. From there,
storms will track quickly east, impacting KSHV and KMLU through
the evening. Impacts to KTXK and KELD are less certain, but not
being ruled out at this time. These impacts are reflected in
TEMPO groups. Storms will bring large hail, torrential rainfall
and damaging wind gusts. Locally higher gusts than depicted in
groups may be possible. Storms will come to an end through the
evening, with VFR conditions to follow, then lower VFR CIGs
becoming MVFR towards daybreak, rebounding quickly into the late
morning and afternoon tomorrow. Prevailing southerly winds will
become westerly behind the frontal passage before becoming
southerly again tomorrow, at sustained speeds of 5 to 10 kts with
gusts of up to 20 kts possible.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 0931 PM CDT Wed Mar 12 2025

Spotter activation will remain necessary tonight across portions
of Deep East Texas and Northwest Louisiana.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  85  59  84 /  30   0   0  20
MLU  62  83  56  81 /  30   0   0  20
DEQ  51  82  53  79 /  30   0   0  20
TXK  57  83  59  83 /  30   0   0  20
ELD  57  82  55  81 /  30   0   0  20
TYR  56  84  59  81 /  20   0   0  10
GGG  56  85  59  84 /  30   0   0  10
LFK  58  86  58  84 /  40   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....24
AVIATION...26

In the hours before

Special weather statement, Mar 12, 7:01 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
801 PM CDT Wed Mar 12 2025

TXZ149>153-165-130145-
Shelby TX-Rusk TX-Cherokee TX-Angelina TX-Nacogdoches TX-Panola
TX-
801 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NACOGDOCHES...WESTERN
ANGELINA...SOUTHEASTERN CHEROKEE...SOUTHWESTERN PANOLA...
SOUTHEASTERN RUSK AND WESTERN SHELBY COUNTIES UNTIL 845 PM CDT...

At 801 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Minden to 22 miles southwest of
Forest, or extending from 10 miles southeast of Henderson to 23
miles west of Diboll, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Lufkin, Nacogdoches, Henderson, Diboll, Hudson, Huntington,
  Tenaha, Timpson, Garrison, Wells, Trawick, Melrose, Woden,
  Douglass, Martinsville, Pollok, Minden, Forest, Pinehill and Burke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3144 9501 3148 9510 3165 9499 3216 9478
      3198 9420 3165 9434 3166 9440 3161 9435
      3145 9442 3116 9462 3110 9468 3115 9486
      3123 9486 3126 9490 3128 9488 3130 9490
      3133 9490 3134 9496 3138 9495 3142 9501
TIME...MOT...LOC 0101Z 297DEG 31KT 3204 9469 3160 9487 3139 9501
3124 9518

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

20
Special weather statement, Mar 12, 7:32 PM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Wed Mar 12 2025

LAZ010-TXZ151>153-165-166-130215-
Shelby TX-San Augustine TX-De Soto LA-Angelina TX-Nacogdoches TX-
Panola TX-
832 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN NACOGDOCHES...
ANGELINA...SOUTHEASTERN PANOLA...SAN AUGUSTINE AND SHELBY COUNTIES
AND SOUTHWESTERN DE SOTO PARISH UNTIL 915 PM CDT...

At 832 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles north of Tenaha to 11 miles
southwest of Diboll, or extending from 9 miles southeast of Carthage
to 11 miles southwest of Diboll, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Lufkin, Center, Diboll, Huntington, San Augustine, Logansport,
  Tenaha, Timpson, Joaquin, Martinsville, Bland Lake, Neuville,
  Macune, Melrose, Etoile, Woden, Shelbyville, Patroon, Burke and
  Zavalla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3216 9423 3194 9372 3185 9378 3184 9388
      3176 9383 3159 9392 3157 9398 3149 9398
      3107 9427 3103 9447 3110 9465 3109 9466
      3111 9475 3115 9486
TIME...MOT...LOC 0132Z 299DEG 36KT 3204 9424 3157 9452 3106 9489

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

20
Special weather statement, Mar 12, 8:13 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
913 PM CDT Wed Mar 12 2025

LAZ010-011-017-018-TXZ153-165>167-130300-
Shelby TX-San Augustine TX-Natchitoches LA-Red River LA-Angelina
TX-De Soto LA-Sabine LA-Sabine TX-
913 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
ANGELINA...SABINE...SAN AUGUSTINE AND EASTERN SHELBY COUNTIES AND
WEST CENTRAL NATCHITOCHES...SABINE...SOUTHWESTERN RED RIVER AND
SOUTHERN DE SOTO PARISHES UNTIL 10 PM CDT...

At 913 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Mansfield to 22 miles south of
Huntington, or extending from over Mansfield to 25 miles southeast
of Diboll, moving southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mansfield, Milam, Many, San Augustine, Zwolle, Hemphill, Pineland,
  Converse, Patroon, Rosevine, Bland Lake, Macune, Allen, Oak Grove,
  Pleasant Hill, Zavalla, Florien, Huxley, South Mansfield and Noble.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3127 9437 3123 9433 3126 9434 3134 9432
      3162 9409 3220 9379 3191 9315 3130 9346
      3128 9348 3128 9354 3124 9356 3120 9354
      3117 9358 3116 9391 3103 9447 3106 9454
TIME...MOT...LOC 0213Z 299DEG 39KT 3204 9374 3154 9399 3098 9445

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Mar 12, 8:58 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
958 PM CDT Wed Mar 12 2025

LAZ011-017-019-TXZ167-130345-
Red River LA-Sabine LA-Winn LA-Sabine TX-
958 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN SABINE...
SOUTHEASTERN RED RIVER AND SOUTHWESTERN WINN PARISHES AND
SOUTHEASTERN SABINE COUNTY UNTIL 1045 PM CDT...

At 958 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles southeast of Coushatta to 8
miles southeast of Pineland, or extending from 19 miles northwest of
Natchitoches to 47 miles southeast of Center, moving east at 35 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Many, Campti, Florien, Goldonna, Fisher, Mount Carmel,
  Marthaville, Fairmount, Clear Lake and Black Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3204 9326 3204 9315 3203 9316 3185 9291
      3202 9289 3202 9281 3171 9296 3171 9297
      3184 9294 3197 9324 3189 9332 3154 9334
      3154 9324 3136 9324 3136 9339 3117 9358
      3116 9388 3143 9355
TIME...MOT...LOC 0258Z 276DEG 28KT 3196 9328 3141 9356 3117 9387

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Mar 12, 9:03 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1003 PM CDT Wed Mar 12 2025

LAZ011-017>020-TXZ167-130345-
Grant LA-Winn LA-Natchitoches LA-Red River LA-Sabine LA-Sabine TX-
1003 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NATCHITOCHES...
SOUTHEASTERN SABINE...SOUTHEASTERN RED RIVER...WEST CENTRAL GRANT
AND SOUTHWESTERN WINN PARISHES AND SOUTHEASTERN SABINE COUNTY UNTIL
1045 PM CDT...

At 1003 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 8 miles north of Campti to 12 miles
southeast of Hemphill, or extending from 20 miles north of
Natchitoches to 48 miles southeast of Center, moving east at 40 mph.

HAZARD...Wind gusts up to 30 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Winnfield, Campti, Montgomery, Florien, Provencal,
  Natchez, Clarence, Goldonna, Calvin, Fisher, Robeline, Atlanta,
  Powhatan, Flora, Cypress, Bermuda, Hagewood, Bellwood and Melrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3167 9331 3207 9322 3204 9265 3164 9269
      3136 9302 3136 9339 3128 9344 3128 9354
      3124 9356 3120 9354 3117 9358 3116 9387
TIME...MOT...LOC 0303Z 274DEG 35KT 3201 9317 3165 9323 3120 9375

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Mar 12, 9:42 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1042 PM CDT Wed Mar 12 2025

LAZ013-018>022-130445-
Natchitoches LA-Caldwell LA-La Salle LA-Grant LA-Jackson LA-Winn
LA-
1042 PM CDT Wed Mar 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CALDWELL...
SOUTHEASTERN NATCHITOCHES...LA SALLE...SOUTHEASTERN JACKSON...GRANT
AND WINN PARISHES UNTIL 1145 PM CDT...

At 1042 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 10 miles south of Jonesboro to 12 miles
southwest of Colfax, or extending from 10 miles south of Jonesboro
to 28 miles southeast of Natchitoches, moving east at 40 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Winnfield, Columbia, Jena, Colfax, Olla, Clarks, Montgomery,
  Grayson, Midway, Urania, Pollock, Dry Prong, Tullos, Dodson,
  Georgetown, Calvin, Atlanta, Sikes, Rochelle and Zenoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3177 9285 3215 9281 3215 9190 3212 9188
      3213 9188 3209 9187 3207 9193 3204 9190
      3193 9190 3192 9201 3133 9201 3132 9208
      3148 9220 3139 9266 3140 9270 3150 9268
      3152 9272 3135 9295 3136 9301
TIME...MOT...LOC 0342Z 280DEG 34KT 3209 9268 3176 9268 3140 9283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

53

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Ouachita

When
March 12, 10:51 PM CST
Where
Ouachita forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

A 58 mph non-thunderstorm wind gust was measured from a heatburst at the Monroe Regional Airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249885.